Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 78, NWS Northern Indiana

December 27, 2016

NWS Northern Indiana issued this small craft advisory at Dec 27, 2016, 3:50 AM EST. It took effect at Dec 27, 2016, 4:00 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2016, 3:50 AM EST (08:50 UTC)
In effect from
Dec 27, 2016, 4:00 AM EST
Expired
Dec 27, 2016, 10:45 PM EST
In force
19 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

899 
WHUS73 KIWX 270850
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 AM EST TUE DEC 27 2016

LMZ043-046-271700-
/O.EXP.KIWX.GL.W.0018.000000T0000Z-161227T0900Z/
/O.NEW.KIWX.SC.Y.0078.161227T0900Z-161228T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 AM EST TUE DEC 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS
EVENING. THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
636 
WHUS73 KIWX 271603
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1103 AM EST TUE DEC 27 2016

LMZ043-046-280015-
/O.CON.KIWX.SC.Y.0078.000000T0000Z-161228T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1103 AM EST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WINDS: WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
192 
WHUS73 KIWX 272136
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EST TUE DEC 27 2016

LMZ043-046-280400-
/O.CON.KIWX.SC.Y.0078.000000T0000Z-161228T0400Z/
/O.NEW.KIWX.SC.Y.0079.161228T1700Z-161230T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
436 PM EST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 11 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO
11 AM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
11 PM EST THIS EVENING. 

* WINDS: WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
697 
WHUS73 KIWX 280345
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EST TUE DEC 27 2016

LMZ043-046-281000-
/O.CAN.KIWX.SC.Y.0078.000000T0000Z-161228T0400Z/
/O.CON.KIWX.SC.Y.0079.161228T1700Z-161230T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 PM EST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO
11 AM EST FRIDAY...
...SMALL CRAFT ADVISORY FOR THIS EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FROM NOON WEDNESDAY TO 11 AM EST FRIDAY. 

* WINDS: SOUTHEAST 15 TO 20 KNOTS WEDNESDAY VEERING SOUTHWEST AND
  INCREASING TO 20 TO 25 WITH GUSTS 30 KNOTS WEDNESDAY NIGHT AND
  VEERING WEST THURSDAY AFTERNOON.

* WAVES: 3 TO 5 FEET WEDNESDAY AFTERNOON BUILDING TO 6 TO 10 FEET
  BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 12:58 AM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Dec 27, 12:58 AM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1258 AM EST Tue Dec 27 2016

.SYNOPSIS...
Issued at 605 PM EST Mon Dec 26 2016

Temperatures will drop back into the upper 20s to lower 30s by
daybreak Tuesday. Dry weather with seasonable temperatures is then
expected through Wednesday. Lake effect snow showers are possible
Thursday and Friday behind another cold front but temperatures
will remain near normal for late December.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 140 PM EST Mon Dec 26 2016

KIWX radar showing area of showers streaming SW-NE ahead of
approaching cold front as it works slowly eastward thru the CWA
this afternoon. Small clusters of heavier downpours embedded
within otherwise light to moderate showers has produced rainfall
rates up toward an inch per hour at times...although rainfall
totals are generally less than a half inch. Additional
redevelopment of light showers in NW CWA resulting in a slightly
slower trend for precip to exit the area this evening. HIRES
guidance has good handle on this and has precip moving out of far
SE CWA a couple hours later than previous forecast. Deep surface
low over northern MN will continue to lift northeast into southern
Canada tonight and reach central Quebec by 12Z Tue. Latest water
vapor imagery depicting potent dry slot moving up behind cold
front and now extends up through northeast IL/southeast WI...this
will work its way eastward and will result in clearing skies in NW
CWA by late this afternoon. Skies will clear west to east across
the rest of the CWA this evening but cyclonic westerly flow will
bring lake effect clouds across our Michigan counties. Minimal
delta T and only 2-3Kft inversion heights should negate any LES.
Lack of any significantly colder air behind this system will only
have lows dropping back to 25-30F. Little change in the pattern on
Tuesday with continued lake effect clouds across the northern CWA
and fair weather elsewhere. After recording breaking warmth
today...expect seasonable temps on Tuesday with highs in the low
to mid 30s.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 140 PM EST Mon Dec 26 2016

Rather benign weather pattern to begin the long term period.
Surface high pressure will build into the TN/OH valleys while a
couple of weak disturbances move across the great lakes
region...but they will only bring some additional cloud cover to
the northern CWA. Strong jet dynamics coming onshore in the
Pacific northwest will amplify the pattern resulting in a deeper
upper trof over Ontario and extending down thru the great lakes
and midwest regions. Despite the stronger forcing...frontal
passage Wednesday night will have sparse moisture to work with and
bring only a small chance for light snow. Cyclonic NW flow behind
this system will persist thru Friday morning and tap into a little
colder air which should support some LES. High pressure will move
into the gulf coast late Friday and will have ridge axis extending
up into our area and back flow around to the SW and bring an end
to LES. Models begin to diverge with synoptic pattern by weekend
but generally suggesting a couple of systems toward the end of the
forecast period that has blend offering low chance POPs on
Saturday/Sat night and again on Monday. Expect seasonable temps
through the period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1258 AM EST Tue Dec 27 2016

Main aviation concern will be high MVFR stratocu arriving later
this morning as moist CAA ramps up. Ceilings could hover just
above 3 kft but bulk of latest guidance is in the 2-3 kft range
for most of today. Main change to previous forecast was to
slightly delay stratocu arrival based on latest upstream obs. VFR
not likely to return until the very end of this TAF period.
Westerly winds will gradually subside through the morning.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 4 AM EST early this morning for LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 26, 5:02 AM EST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EST MON DEC 26 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
502 AM EST MON DEC 26 2016 /402 AM CST MON DEC 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR LAKE EFFECT SNOW SHOWERS THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-271015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
502 AM EST MON DEC 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT AND A DENSE FOG
ADVISORY IS IN EFFECT THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TUESDAY AND
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 7:09 PM ESTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley52 hr
Dec 26, 8:19 PM ESTRiver Flood WarningIWXAllen, DeKalb3 days
Dec 26, 9:22 PM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke58 hr
Dec 27, 4:36 PM ESTSmall Craft AdvisoryIWX41 hr
Dec 26, 8:19 PM ESTRiver Flood WarningIWXDefiance, Fulton, Williams6 days

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.